Volume 14, issue 2 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Gordian adjacency for torus knots

Peter Feller

Algebraic & Geometric Topology 14 (2014) 769–793
Abstract

A knot K1 is called Gordian adjacent to a knot K2 if there exists an unknotting sequence for K2 containing K1. We provide a sufficient condition for Gordian adjacency of torus knots via the study of knots in the thickened torus S1 × S1 × . We also completely describe Gordian adjacency for torus knots of index 2 and 3 using Levine–Tristram signatures as obstructions to Gordian adjacency. Our study of Gordian adjacency is motivated by the concept of adjacency for plane curve singularities. In the last section we compare these two notions of adjacency.

Keywords
Gordian distance, unknotting number, torus knots, plane curve singularities, adjacency
Mathematical Subject Classification 2010
Primary: 57M27
Secondary: 14B07
References
Publication
Received: 21 March 2013
Revised: 21 August 2013
Accepted: 22 August 2013
Published: 30 January 2014
Authors
Peter Feller
Universität Bern
Sidlerstrasse 5
CH-3012
Bern
Switzerland